MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD
Model Number CH-S190-XZ-Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the camera head had no image.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation but has not yet been received.The investigation is ongoing.A supplemental report will submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
Updated fields: d8, d9, g3, h2, h3, h4, h6, h10 the device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation also found a broken wire in the camera cable.Based on the results of the investigation, it is likely that the following led to the malfunction: internal charge coupled device failed.A definitive root cause cannot be identified.A device history review of the current product was conducted, and no problems were found.This issue is addressed in the instructions for use (ifu): the following statement is found in the "warnings" section in the "instructions for use" section of the instruction manual.If an abnormality occurs in the endoscopic image or function and returns to normal spontaneously, the device may have already malfunctioned.If you continue to use the device as it is, the abnormality may occur again and the device may not return to normal.In this case, discontinue use immediately and slowly pull the endoscope out of the patient.Continued use of such an instrument may injure the patient or cause bleeding or perforation.The following statement is found in the "warning" section in the instruction manual "storage": ·when wiping the outer surface of the camera cable, do not wipe it with a cloth.When wiping the outer surface of the camera cable, do not squeeze the camera cable strongly.There is a possibility that the camera cable may break.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
This supplemental report is being submitted to provide additional information received from the customer and the legal manufacturer¿s final investigation.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
AUTOCLAVABLE CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18707912
Report Number3002808148-2024-30755
Device Sequence Number15580541
Product Code FET
UDI-Device Identifier04953170310782
UDI-Public04953170310782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH-S190-XZ-Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown